MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-08
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported the procedure was to treat a mildly calcified and tortuous lesion in the left anterior descending (lad) artery.A non-abbott guidewire was passed through the lesion and a 4.0x18mm stent was deployed.A 5.0x8mm nc trek balloon dilatation catheter was inflated to 12 atmospheres (atm) to post dilate the proximal portion of the stent.The balloon was fully deflated however resistance was met with the anatomy and guiding catheter during removal and during the process the shaft separated.Despite repeated attempts to snare the device, it could not be removed.The patient was transferred to surgery for removal of the balloon.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device from the anatomy could not be replicated in a testing environment as it was based on operational context.The reported difficulty removing the device from the guiding catheter could not be replicated in a testing environment due to the condition of the returned device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported difficulty removing the device, separation, unexpected medical intervention and surgical intervention appears to be related to operational context.Return device analysis noted the balloon was bunched proximal from the distal tip.In this case, it is likely that deflation technique and/or insufficient time for the balloon to fully deflate before removing it contributed to the noted bunched balloon and subsequently the reported difficulty removing the device from the anatomy and guiding catheter as this is a bigger size balloon.Additionally, it is likely that the combination of the larger profile of the 5.00 mm balloon and the bunching of the balloon contributed to the resistance met with the patient anatomy and guiding catheter resulting in the reported difficulty removing the balloon dilatation catheter (bdc) and separation during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela UNK
CS   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21864708
Report Number2024168-2025-04026
Device Sequence Number4721215
Product Code LOX
UDI-Device Identifier08717648152139
UDI-Public(01)08717648152139(17)270731(10)40814G1
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012455-08
Device Catalogue Number1012455-08
Device Lot Number40814G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown